Alert archive / Arkansas / Tornado Warnings in 2005
Tornado Warning 11, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Sep 24, 2005, 6:56 PM CDT for Prairie County, White County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2005, 6:56 PM CDT (23:56 UTC)
- Expired
- Sep 24, 2005, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Prairie County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 57 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 7:40 PM CDT | TORNADO | 3 W Searcy, AR | POSSIBLE TORNADO TOUCHDOWN NEAR CENTERHILL ON HIGHWAY 36. TREES DOWN...STEEPLE BLOWN OFF CHURCH...AND RESIDENCES DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 3:55 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 242356 TORLZK ARC117-145-250045- /O.NEW.KLZK.TO.W.0011.050924T2356Z-050925T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 656 PM CDT SAT SEP 24 2005 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN PRAIRIE COUNTY IN CENTRAL ARKANSAS CENTRAL WHITE COUNTY IN CENTRAL ARKANSAS * UNTIL 745 PM CDT * AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES SOUTHEAST OF HIGGINSON...MOVING NORTHWEST AT 30 MPH. * THE TORNADO WILL BE NEAR... HIGGINSON...MCRAE AROUND 715 PM CDT SEARCY AROUND 720 PM CDT && HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3496 9164 3503 9153 3534 9180 3520 9201 $$ 44
1 follow-up statement
000 WWUS54 KLZK 250018 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 716 PM CDT SAT SEP 24 2005 ARC117-145-250045- /O.CON.KLZK.TO.W.0011.000000T0000Z-050925T0045Z/ PRAIRIE AR-WHITE AR- 716 PM CDT SAT SEP 24 2005 ...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR CENTRAL WHITE AND NORTHWESTERN PRAIRIE COUNTIES... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR MORNING SUN...MOVING NORTHWEST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE HIGGINSON...MCRAE AND SEARCY. THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3496 9164 3503 9153 3534 9180 3520 9201 $$ 44
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 24, 4:47 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 24, 4:47 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 447 PM CDT SAT SEP 24 2005 .DISCUSSION... LATEST RADAR AND SATELLITE DATA SUGGESTS THE CENTER OF TROPICAL STORM RITA IS MOVING NORTHEAST INTO NORTHWEST LOUISIANA. LATEST FORECASTS ARE SUBSTANTIALLY MORE PROGRESSIVE REGARDING THE PATH OF THIS SYSTEM. HAVE ADJUSTED PRECIPITATION FORECASTS...AND THE CORRESPONDING FLASH FLOOD WATCH ACCORDINGLY. EXPECT THE THREAT FOR MINI-SUPERCELLS TO DECREASE AFTER SUNSET...AS AVAILABLE INSTABILITY DECREASES. COOLER THAN NORMAL TEMPERATURES ARE EXPECTED AT THE END OF THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 70 80 70 85 / 90 100 70 30 HARRISON AR 65 80 66 82 / 40 40 30 10 HOT SPRINGS AR 71 81 70 86 / 100 80 60 20 PINE BLUFF AR 72 80 71 86 / 100 100 70 40 MOUNTAIN HOME AR 65 79 67 82 / 50 60 40 10 MONTICELLO AR 75 80 71 86 / 100 100 70 40 SEARCY AR 69 80 69 85 / 90 100 70 30 MOUNT IDA AR 70 82 69 86 / 100 70 50 20 RUSSELLVILLE AR 68 81 68 85 / 60 70 50 10 && .LZK WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ040-ARZ052-ARZ053-ARZ066-ARZ067-ARZ068. FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ032-ARZ033-ARZ034- ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047- ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064- ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. LAKE WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ041-ARZ042-ARZ043- ARZ044-ARZ045-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064- ARZ065-ARZ069. && SHORT AND LONG TERM...55
Hazardous weather outlook, Sep 24, 5:15 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 515 PM CDT SAT SEP 24 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 515 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THE REMNANTS OF HURRICANE RITA WILL MOVE SLOWLY NORTHWARD TONIGHT. TROPICAL MOISTURE SURROUNDING RITA WILL BECOME WIDESPREAD ACROSS THE NATURAL STATE. RAIN WILL BECOME HEAVY AT TIMES BY TONIGHT...ESPECIALLY ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE. THEREFORE...A FLASH FLOOD WATCH HAS BEEN POSTED FOR CENTRAL AND SOUTHERN ARKANSAS FOR TONIGHT AND SUNDAY. THIS INCLUDES AREAS SOUTH OF MENA...DANVILLE... SEARCY AND AUGUSTA. SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN THE RAIN...AND WILL HAVE A TENDENCY TO ROTATE EAST OF THE TRACK OF RITA. GIVEN THIS... ISOLATED TORNADOES WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT...GENERALLY IN AREAS SOUTH OF MENA...RUSSELLVILLE AND BATESVILLE. CIRCULATION AROUND RITA WILL PRODUCE A BREEZY EASTERLY WIND ACROSS CENTRAL AND SOUTHERN ARKANSAS TONIGHT. WIND SPEEDS OF 15 TO 25 MPH WILL PREVAIL. SOME GUSTS TO 30 MPH ARE EXPECTED ACROSS CENTRAL AND SOUTHERN SECTIONS. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL CONTINUE ON SUNDAY...AND WILL BE HEAVY AT TIMES. A FLASH FLOOD WATCH WILL CONTINUE IN CENTRAL AND SOUTHERN ARKANSAS FOR THE POSSIBILITY OF EXCESSIVE RAINFALL. THROUGH EARLY MONDAY...TOTAL RAINFALL AMOUNTS MAY EXCEED 5 INCHES IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS. SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH EARLY MONDAY... MAINLY IN THE SOUTHEAST HALF OF THE STATE. AGAIN...ISOLATED TORNADOES MAY BE SPAWNED. IT APPEARS THAT THE WEATHER PATTERN WILL CHANGE ON MONDAY AND TUESDAY...WITH A NORTHWEST WIND FLOW DEVELOPING ALOFT. A COLD FRONT WILL RIDE THE FLOW INTO ARKANSAS FROM THE PLAINS...AND MAY SWEEP THE REMNANTS OF RITA TO THE EAST. THE FRONT...SHOULD IT GO THROUGH... WOULD BE FOLLOWED BY COOL AND DRY AIR. YET ANOTHER FRONT WILL ARRIVE FROM THE PLAINS BY AROUND THURSDAY. MOISTURE AHEAD OF THE FRONT WILL BE LACKING...WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING A REINFORCING SHOT OF COOLER AIR...WITH SEASONAL TEMPERATURES IN THE FORECAST. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN ARKANSAS TONIGHT... WITH THE POSSIBILITY OF ISOLATED TORNADOES. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 58
In the hours before
Local storm report, Sep 24, 6:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
606 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 1 N CATO 34.95N 92.27W
09/24/2005 FAULKNER AR LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN REPORTED BY PULASKI COUNTY
DEPUTY IN PASTURE AT MITCHELL ROAD AND 89.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 12:49 PM CDT | Tornado Warning | LZK | Bradley, Cleveland, Drew | 41 min |
| Sep 24, 2:34 PM CDT | Tornado Warning | LZK | Desha | 26 min |
| Sep 24, 2:59 PM CDT | Tornado Warning | LZK | Arkansas, Desha, Lincoln | 46 min |
| Sep 24, 3:32 PM CDT | Tornado Warning | LZK | Garland, Perry, Saline | 43 min |
| Sep 24, 5:41 PM CDT | Tornado Warning | LZK | Conway, Faulkner | 34 min |
| Sep 24, 5:59 PM CDT | Tornado Warning | LZK | Faulkner, Lonoke, Pulaski | 46 min |
| Sep 24, 6:27 PM CDT | Tornado Warning | LZK | Conway, Faulkner | 63 min |
Nearby
Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.